Alert archive / Georgia / River Flood Warnings in 2013
River Flood Warning 79, NWS Tallahassee, FL
NWS Tallahassee, FL issued this river flood warning at Aug 16, 2013, 9:38 PM EDT for Lee County, Georgia. It took effect at Aug 18, 2013, 6:48 PM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Aug 16, 2013, 9:38 PM EDT (01:38 UTC)
- In effect from
- Aug 18, 2013, 6:48 PM EDT
- Expired
- Aug 17, 2013, 10:21 AM EDT
- In force
- Issued by
- NWS Tallahassee, FL
- Flood severity
- Minor
County Lee County, GA
The radar
The Robins AFB radar (KJGX), 124 km from the middle of the area, began a volume at 01:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Kinchafoonee Creek at 11 E of Dawson at Pinewood Rd in Lee County (DSNG1). The gauge peaked at 8.50 ft at Aug 18, 2013, 10:00 AM EDT.
- Action stage
- 10 ft
- Minor stage
- 13 ft
- Moderate stage
- 16 ft
- Major stage
- 20.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02350900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
622 WGUS42 KTAE 170138 FLWTAE FLOOD WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 938 PM EDT FRI AUG 16 2013 ...THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN GEORGIA... KINCHAFOONEE CREEK ABOUT 11 MILES EAST OF DAWSON AT PINEWOOD RD IN LEE COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS AND CLICK ON YOUR RIVER POINT. && GAC177-180138- /O.NEW.KTAE.FL.W.0079.130818T2248Z-130820T1536Z/ /DSNG1.1.ER.130818T2248Z.130819T1200Z.130820T0936Z.NO/ 938 PM EDT FRI AUG 16 2013 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * FLOOD WARNING FOR THE KINCHAFOONEE CREEK 11 MILES EAST OF DAWSON AT PINEWOOD RD IN LEE COUNTY. * FROM SUNDAY EVENING TO TUESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 8:30 PM FRIDAY THE STAGE WAS 6.3 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 13.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY SUNDAY EVENING AND CONTINUE TO RISE TO NEAR 13.7 FEET BY MONDAY EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY TUESDAY MORNING. * IMPACT...AT 13.0 FEET...MINOR FLOODING BEGINS AT DAWSON. DOWNSTREAM AT LEESBURG THE FLOODING BEGINS AT 10 FEET. $$
1 follow-up statement
859 WGUS82 KTAE 171421 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1021 AM EDT SAT AUG 17 2013 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN GEORGIA... KINCHAFOONEE CREEK NEAR 11 E OF DAWSON AT PINEWOOD RD IN LEE COUNTY AFFECTING LEE COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS AND CLICK ON YOUR RIVER POINT. && GAC177-171451- /O.CAN.KTAE.FL.W.0079.000000T0000Z-130820T1536Z/ /DSNG1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1021 AM EDT SAT AUG 17 2013 THE FLOOD WARNING IS CANCELLED FOR THE KINCHAFOONEE CREEK NEAR 11 E OF DAWSON AT PINEWOOD RD IN LEE COUNTY. * AT 9:30 AM SATURDAY THE STAGE WAS 7.2 FEET. * FLOOD STAGE IS 13.0 FEET. * FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 9.6 FEET EARLY TUESDAY MORNING. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Aug 16, 8:31 PM EDT, 1 hour 7 minutes earlier.
Area forecast discussion, Aug 16, 8:31 PM EDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
831 PM EDT Fri Aug 16 2013
.NEAR TERM [Rest of Tonight]...
Primary focus for heavy rain this evening has remained along
surface front stalled from far southern Walton county /near
Destin/ nwwd to just south of Marianna/Bainbridge into sern GA.
With loss of heating around sunset, temporary decrease in
shower/tstm intensities have been noted. However, expect an
increase overnight in both coverage and intensity within deep
tropical moisture band along and south of the front across most of
the FL counties into southern GA. Front is not expected to move
much overnight but effects of heavy rainfall/sfc cooling could
support a slight swd sag tonight. Have maintained or increased
PoPs for most areas overnight, including near 100% for much of the
region. Flash flooding will remain a serious concern as activity
begins to train over areas which have already received significant
rainfall today, especially along and near the surface front.
&&
.SHORT TERM [Saturday Through Sunday Night]...
Complex weather situation evolving across the region will lead to
periods of heavy rainfall through the weekend. By Saturday
morning, an anomalous upper low is forecast to be centered over
the bootheel of Missouri with a trough axis extending into the
northwestern Gulf of Mexico. A potent 90kt upper jet will round
the base of the trough during the day placing the area in the
favorable right entrance region. These features combined with a
feed of deep tropical moisture eminating from the southern Gulf
disturbance, and a lingering surface front, will set the stage for
potentially heavy rainfall. Latest guidance places the highest QPF
and highest PoPs over the northwestern half of the forecast area.
With many of these areas already saturated from a very wet summer,
flash flooding will continue to be a possibility. Will have
categorical PoPs for most of the area on Saturday with
temperatures well below normal. See the hydrology section of this
product for more details on the potential flooding impact.
While the corridor of heaviest rain is likely to slide westward on
Sunday, the Florida Panhandle and southeast Alabama will remain in
a favorable position to receive additional heavy rain. However, at
least high end scattered PoPs are anticipated over the remainder
of the forecast area.
&&
.LONG TERM [Monday through Friday]...
Upper trough over the Lower Mississippi Valley is forecast to
linger through the first half of next week keeping a moist and
unstable airmass in place over the tri-state area. This will keep
PoPs relatively high through at least Tuesday. By later in the
week, there is more uncertainty in the guidance as to how much
ridging will build back over the region, with the ECMWF keeping
the upper trough in tact and the GFS indicating a stronger ridge.
Being well into the extended, will keep conditions close to climo
as a compromise.
&&
.AVIATION [Beginning 01Z Saturday]...
Mainly MVFR conditions are expected with IFR conditions likely
occuring closer to daybreak Saturday as the intensity of the rain
increases. Should see some break in the action at VLD and TLH late
Saturday morning.
&&
.MARINE...
Winds and seas will be on the increase through the weekend,
especially over the western waters, as a trough of low pressure
lingers to the north and west. Conditions will occasionally reach
exercise caution levels through Sunday, with a brief period of
advisory conditions possible Saturday night. Winds and seas will
diminish early next week.
&&
.FIRE WEATHER...
No concerns.
&&
.HYDROLOGY...
Tonight and Saturday the focus will largely be on the potential
for flash flooding due to already wet ground conditions. Much of
the shower activity today has been featuring rainfall rates of 2
to 3 inches per hour. Fortunately in most places these showers
have been progressive enough and not training which has kept the
flood threat low. This may cease to be the case late this evening
as the intensity and coverage of the showers increases. The
heaviest rains are expected on Saturday with widespread average
rainfall amounts of 3 to 5 inches still anticipated. Isolated
higher totals are expected, possibly upward of 7 to 10 inches in
some locations.
River flooding will become an increasing concern by late Saturday
and into next week, especially depending on where the heaviest
rainfall ends up occurring. The current thinking is that much of
the heaviest rains will occur in the lower half of the basins.
Thus, if the latest forecast holds, the Choctawhatchee Basin from
Geneva through Bruce would easily return to minor flood stage late
in the weekend with the potential for moderate flooding from
Caryville southward to Bruce early next week. The Chipola has some
capacity for heavy rainfall, but if rainfall amounts trend higher
than expected, minor flooding would be a possibility at Marianna
and Altha early next week.
Into Southeast Alabama, soils are especially saturated and area
creeks and stream will quickly respond to any significant
rainfall. Minor flooding along the Choctawhatchee and Pea Rivers
could occur quickly in this scenario late this weekend.
In Southern Georgia and the Florida Big Bend, current projections
move the Apalachicola, Flint, and Ochlockonee River systems to
near flood stage with anticipated rainfall, though heavier amounts
would easily lead to minor flooding, especially in the lower
portions of these basins where heavier rains were received in
July.
Lighter rainfall amounts are anticipated further east into the
Withlacoochee and Suwannee River basins and the current
anticipation is for these rivers to remain below flood stage into
next week.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 73 84 71 91 74 /100 80 60 60 50
Panama City 77 83 75 88 77 /100 90 60 60 50
Dothan 72 81 70 86 71 / 70 90 60 60 50
Albany 73 83 71 89 73 / 80 90 60 60 40
Valdosta 72 85 69 90 73 /100 70 60 50 40
Cross City 74 86 72 91 72 / 90 60 40 50 50
Apalachicola 78 85 78 87 79 /100 80 60 60 50
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...FLASH FLOOD WATCH through Saturday evening for Coastal Dixie-
Coastal Franklin-Coastal Jefferson-Coastal Taylor-Coastal
Wakulla-Gadsden-Inland Dixie-Inland Franklin-Inland
Jefferson-Inland Taylor-Inland Wakulla-Lafayette-Leon-
Liberty-Madison.
FLASH FLOOD WATCH through Sunday evening for Calhoun-Central
Walton-Coastal Bay-Coastal Gulf-Holmes-Inland Bay-Inland
Gulf-Inland Walton-Jackson-South Walton-Washington.
GA...FLASH FLOOD WATCH through Saturday evening for Baker-Ben Hill-
Berrien-Brooks-Calhoun-Clay-Colquitt-Cook-Decatur-
Dougherty-Early-Grady-Irwin-Lanier-Lee-Lowndes-Miller-
Mitchell-Quitman-Randolph-Seminole-Terrell-Thomas-Tift-
Turner-Worth.
AL...FLASH FLOOD WATCH through Sunday evening for Coffee-Dale-
Geneva-Henry-Houston.
GM...None.
&&
NEAR TERM...Evans
SHORT TERM...Camp
LONG TERM...Camp
AVIATION...Evans
MARINE...Camp
FIRE WEATHER...Evans HYDROLOGY...GodseyIn the hours before
Local storm report, Aug 16, 7:17 PM EDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
717 PM EDT FRI AUG 16 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0709 PM FLOOD 1 E NORMAN PARK 31.27N 83.67W
08/16/2013 COLQUITT GA LAW ENFORCEMENT
SOUTH HORNE STREET FLOODED IN NORMAN PARK. FLOOD WATERS
APPROACHING SEVERAL HOUSES IN THAT SAME AREA.
&&
BOLDENLocal storm report, Aug 16, 8:52 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
852 PM EDT FRI AUG 16 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM FLOOD 3 N MARIANNA 30.82N 85.24W
08/16/2013 JACKSON FL LAW ENFORCEMENT
WATER OVER ROAD AT HWY 162 AND BUMPNOSE ROAD NORTH OF
MARIANNA.
&&
BOLDENThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 2:05 PM EDT | Special Weather Statement | TAE | Decatur | 40 min |
| Aug 17, 3:58 PM EDT | Severe Thunderstorm Warning | TAE | Grady, Thomas | 47 min |
| Aug 17, 5:07 PM EDT | Special Weather Statement | TAE | Brooks, Colquitt, Cook, Tift | 53 min |
| Aug 17, 5:52 PM EDT | Special Weather Statement | TAE | Berrien, Brooks, Cook, Lanier, Lowndes | 53 min |
Nearby
River Flood Warnings in Georgia, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.